Bulls Eye Maculopathy (Macular Cone degeneration) in 6 yr old

  • 1 Replies
  • 5321 Views
Dear all,
Has anyone come across Macular Cone degeneration as a side effect of chelation (deferasirox)??

After recent observation of marked change (reading, seeing fine written things) in vision for lil Miss H, we went for vision evaluation, only to learn that both her eyes had Bulls Eye Maculopathy (Cone degeneration).

However, unable to ascertain whether the cause of this, could it be the chelator?? doctors at the eye  center dont know much about side effects from chelators and hence completely rejecting this possibility.

we are in much anxiety & distress. Your inputs will be much appreciated...

History - Please note Lil H's vision was reported completely normal @ ~15 months back eye evaluation.

warm regards,
R
« Last Edit: April 19, 2017, 05:25:17 AM by catchR »

Re: Bulls Eye Maculopathy (Macular Cone degeneration) in 6 yr old
« Reply #1 on: April 19, 2017, 03:15:43 PM »
Andy, others,
Please advise.

recent ferritin came back as 403ng/ml. Deferasirox dose was roughly ~30mg/kg

warm regards,
R

 

SMF spam blocked by CleanTalk